MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.0 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.0 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0300150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage, Cerebral (1889); Thrombosis (2100)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient.
 
Event or Problem Description
The patient underwent a neuro stenting (subject device) surgical procedure to place a stent in the lica (left internal carotid artery) and lmca (left middle cerebral artery).It was reported that post procedure, the patient suffered from a large left mca stroke.Further hospitalization of the patient was complicated by aspiration resulting in mdr (multidrug-resistant) pneumonia with acute hypoxic failure and ards (acute respiratory distress syndrome) requiring intubation.The patient also developed a lower gi (gastrointestinal) bleed.In addition, the lica/mca stented areas went on to occlude and a pontine intracerebral hemorrhage also occurred.It was reported that the patient passed away due to cardiopulmonary arrest approximately 17 days post the index procedure.The physician has stated that the stent(s) did not malfunction.No further information is available.
 
Additional Manufacturer Narrative
Manufacturing date ¿ added.Expiration date ¿ added.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.However, stroke, thromboembolic and hemorrhagic events are known risks associated with endovascular procedures and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications was assigned to this event.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 3.0 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6519945
Report Number3008881809-2017-00126
Device Sequence Number736618
Product Code NJE
UDI-Device Identifier04546540722805
UDI-Public(01)04546540722805(17)190228(10)18906081
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberM003WS0300150
Device Lot Number18906081
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WINGSPAN STENT (STRYKER); WINGSPAN STENT (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age56 YR
Patient Weight109